CSN Login
Members Online: 2

You are here

Peripheral T Cell Lymphoma

anantven
Posts: 11
Joined: Mar 2018

My father, 82 has just been diagnosed with Peripheral T Cell Lymphoma late stage.  He had his first Mini-CHOP chemo administered to him on Thursday, March 8th, 2018.

He is being treated by a fantastic team of folks at University of Colorado, Denver.

I read on this forum that someone from Seattle had a father who was 76. I will try too find the post and tallk with them.

Any and every input will be welcome

 

po18guy
Posts: 989
Joined: Nov 2011

If his age or overall health is a reason, I could understand this. CHOP by itself is rarely used against any T-Cell Lymphoma (excepting ALCL/ALK+) since T-Cell Lymphomas do not respond well to it. Some do not respond at all. Normally, Etoposide is added to improve effectiveness, making the combination into CHOEP, or EPOCH. I would hope that they will scan very early for response. If response is not as expected, there are far less toxic single agent drugs to try - but FDA regulations require that he must fail primary therapy first. Romidepsin (Istodax), Pralatrexate (Folotyn), Belinostat (Beleodaq) and perhaps even Nivolumab (Opdivo) can be tried. As well, there are two new drug regimens (TREC and BGV) that might be considered. 

Have a look at the T-Cell Leukemia/Lymphoma Foundation's website, as there is a gold mine of information there, including facilities and hematologists who specialize in T-Cell Lymphomas. These lymphomas are unlike any other cancer and unlike any other lymphoma and requier precise expertise.

As well, here is a YouTube playlist of Dr. Andrei Shustov presenting patient education infomation regarding T-Cell Lymphomas.

anantven
Posts: 11
Joined: Mar 2018

Thanks Po18guy!  You da man! I am so glad that you are around. May God bless you and keep you around for years to come! I am so glad that you have been successful in fighting and keeping it at bay.

I am not sure why they did not give him mini E-CHOP but only CHOP.

I think they got a CT Scan today and we will know more tomorrow. I am very intrigued by your comment that chemo has to fail first. That is strange considering all the ill-effects of chemo.

It is insane that they have to put a 82-year old through so much.

My father is stable but as you well know it is only 3 days and I am very cautious, optimistic but nervous. We are all praying that he will pull through the side-effects of chemo.

Any precautions that we can take as his White cell count drops ? Maybe, it wont drop as much as he only got the Mini-CHOP and not the full dose ? Thoughts ?

 

po18guy
Posts: 989
Joined: Nov 2011

Many oncologists and even hematologists still throw the vintage B-Cell regimen of CHOP at T-Cell Lymphomas. CHOP is on old-school regimen, and was used long before T-Cell Lymphomas were even identified as a separate disease. Today, there is little excuse for using CHOP, unless it is Anaplastic Large Cell Lymphoma/ALK+ sub-type. Unfortunately, there is no standard therapy for T-Cell Lymphomas. Thus, participation in clinical trials is crucial to the advancement of medical science in this regard. If you want to read a really long and boring story, you can find it here.

Blaundier's picture
Blaundier
Posts: 5
Joined: Nov 2017

My 64-year-old husband is currently being treated for PTCL Stage 4 at Dana Farber in Boston.  He is in a drug trial using Duvelisib (trial drug) in conjunction with Romidepsin.  They originally gave him 3 treatments of E-CHOP, but it was not particularly effective, so they stopped it.  He was on Duvelisib alone for 6 weeks as a pill to see if it would put him into remission on its own, which it did not, but it was partially effective.  Weekly Romidepsin infusions were added in January.  Last week he had a petscan which showed further shrinkage in the lymph nodes, so progresss is being made with the drug combo.  The goal is to get him to full remission so that he can have an autologous bone marrow transplant.

There have been some side effects.  In January, it was revealed that he had developed heart block, and he had to have a pacemaker implanted.  In February, he started to have issues with the QT Interval on his EKG, which if it continues to get higher, they will have to discontinue the romidepsin.  I don't know what the next step will be in that case.

This month, he is starting to develop high blood pressure.  We don't know why that is happening, and are going to have to have that problem addressed.  

 

 

po18guy
Posts: 989
Joined: Nov 2011

Fortunately, there are all sorts of new combos being tried, and combining Romidepsin with Duvelisib, with CHOP, with Pralatrexate and others shows much hope. Dana Farber is one of the best, and it is clear that they know what they are doing, since they stopped CHOEP. That is not an easy regimen in any case. As to the high blood pressure, that is likely a result of the prednisone - which produces all sorts of bad side effects, but makes the environment less hospitable to tumor cells. Over time, prednisone will produce cataracts, thinning of the skin, osteoporosis as well as the hypertension and others. WooHoo!

Back in 2009, Romidepsin placed me in full response and kept me there for 4 1/2 years.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3258
Joined: May 2012

When I began developing cataracts about three years ago, my eye doc, knowing my  medical history, asked if I had received Prednisone, which I did not, since Prednisone is not a regular part of the R-ABVD combination (but I have read patients here mentioning that their doctor added it to R-ABVD for some reason).

He said that he sees a good number of cataract patients who used either Prednisone or some other steroid in the past.  Since probably half of all the patients here have used Prednisone, it is well worth mentionng.

max

Blaundier's picture
Blaundier
Posts: 5
Joined: Nov 2017

Yes, we have already had bucketloads of Fun Times With Prednisone, so I guess I'm not one bit surprised to hear that it could be the cause of the high blood pressure.  I shall keep out a watch for cataracts as well.  

As an aside, does anyone know what "tracer activity" means in a petscan report?  I can't seem to find any precise definition on the internet.  

Evarista
Posts: 254
Joined: May 2017

Tracer would be the material that they inject for visualization of tumor activity on the PET.  For most of us, the tracer is an analog of the sugar, glucose, called fluorodeoxyglucose or FDG for short.  It is labeled with a very short-lived radioactive molecule so that it can be "seen" by the imager.  Since rapidly dividing cells take up FDG more quickly than normal cells, tumors light up more brightly than surrounding tissue.  The reason that we are told to restrict sugar intake for the 24 - 48 hrs prior to our PET is so that cells are hungrier for sugar and gobble it more quickly.  We are not supposed to indulge in strenous exercise because recovering muscle will also take up the FDG and give a higher background signal.  In general, tissue with tracer activity would imply the presence of tumor, but there can be uptake for other reasons (inflammation), so you need the radiologist's interpretation.

anantven
Posts: 11
Joined: Mar 2018

Thank You!

Subscribe to Comments for "Peripheral T Cell Lymphoma"